AMERICAN JOURNAL OF BLOOD RESEARCH, vol.10, no.6, pp.407-415, 2020 (ESCI)
Bortezomib is widely used in the treatment of Multiple Myeloma. While the most common side effects are neurological and gastrointestinal related complications, severe pulmonary problems are rarely described. The present case is a 72-year old male with multiple myeloma, who received Lenalidomide, Bortezomib, and Dexamethasone (RVD) combination regimen. He underwent 30 Gy palliative radiotherapy to the thoracic 5-9 and lumbar L1-3 vertebra due to pain and fracture risk. During the third cycle, he was admitted to hospital with dyspnea and dizziness. The thoracic CT revealed bilateral pleural effusions, a diffuse reticular pattern on the parenchyma, and ground-glass opacities that were compatible with drug-induced lung injury. The microbiological and molecular analysis excluded infectious disease, and lung biopsy confirmed the diagnosis of Bortezomib Lung Injury. The time from the first dose of Bortezomib to the lung injury was 57 days, and it was five days from the last dose of Bortezomib. His symptoms were refractory to IV steroids and supportive care. Our patient was lost despite steroids and intensive care support. Even Bortezomib induced lung injury is a rare adverse effect, based on high mortality rate, we would like to emphasize the clinical importance of this clinical scenario in light of the published literature and our presented case.